Medline ® Abstract for Reference 135
of 'Cutaneous side effects of conventional chemotherapy agents'
Risk of rash associated with lenalidomide in cancer patients: a systematic review of the literature and meta-analysis.
Nardone B, Wu S, Garden BC, West DP, Reich LM, Lacouture ME
Clin Lymphoma Myeloma Leuk. 2013;13(4):424. Epub 2013 Jun 13.
BACKGROUND: Lenalidomide is indicated for treatment of multiple myeloma in combination with dexamethasone and as a single agent in myelodysplastic syndromes. The incidence and risk of rash has been inconsistently reported.
MATERIALS AND METHODS: We conducted a systematic review and metaanalysis of the literature to determine the incidence and risk of developing rash. Relevant studies were identified from PubMed and abstracts presented at American Society of Clinical Oncology annual meetings. Incidence, relative risk, and 95% confidence intervals were calculated.
RESULTS: Ten trials were available for analysis, and the overall incidence of all-grade and high-grade rash was 27.2% and 3.6%, respectively. Lenalidomide was associated with increased risk of all-grade rash (P <.001).
CONCLUSION: Further studies for prevention and treatment of this toxicity are needed to minimize effect on quality of life and dose intensity.
Department of Dermatology, Northwestern University Feinberg School of Medicine, Chicago, IL, USA.